Share and Enjoy:
  • Print
  • Google Bookmarks
  • PDF
  • Yahoo! Bookmarks

GHB Overdose

Getting Help

Gamma-Hydroxybutyric acid, also known as GHB, is a common party drug that can give intoxicating effects to its users. It’s also one of the more famous “date rape” drugs, but most drug users who take GHB do so intentionally to achieve a high, often in conjunction with other drugs. GHB is often used in medicine, but it’s always carefully measured out to prevent the possibility of an overdose. An overdose of a GHB can result in serious symptoms and medical issues such as:

  • Respiratory problems
  • Heart problems
  • Convulsions
  • Severe nausea

Although many people have never heard of Gamma-Hydroxybutyric acid, GHB is used in a variety of settings and the chances of an overdose can be significant, especially when GHB is combined with other drugs. You should be aware of the potential dangers of GHB use, and if you notice the signs or symptoms of a GHB overdose, it’s important to get treatment for the overdose right away.

Signs of a Gamma-Hydroxybutyric Acid Overdose

A number of different symptoms can appear in patients who are overdosing on GHB. Drug users can quickly become unconscious or display intense nausea. They may report a loss of muscle control. In severe cases, a heart attack may be caused by large amounts of GHB. However, drug users are usually completely unconscious by the time this happens.

One of the biggest dangers of GHB use is respiratory depression, in which the lungs and respiratory system of the user are unable to function properly. This can occur when GHB is used with another depressant. Alcohol is often combined with GHB, which can be very dangerous for the drug’s users. This is also true of other, “harder” drugs such as cocaine or heroin.

How Doctors Treat a GHB Overdose

In many cases, doctors will be unable to help a person overdosing on GHB stay conscious (or regain consciousness, as the case may be). However, this is usually not a major concern; doctors will merely want to monitor the patient and counteract the potentially deadly effects of the drug until the body has a chance to process all of the GHB that was taken.

This may involve monitoring and assisting the breathing of the patient to avoid death or organ damage from the aforementioned respiratory depression that often accompanies GHB overdose. Convulsions and seizure-like symptoms can also be treated with medication, usually diazepam or a similar medication. The exact method of treatment used by a doctor will vary depending on the symptoms of the patient as well as things like the amount of GHB that was imbibed.

To help a doctor treat a GHB overdose, you can try to find out as much information as is possible about the amount of drugs taken and any drugs that were taken with the GHB (especially alcohol or stimulants like cocaine). In emergency situations, this information can be extremely helpful and can help to reduce the chance of tissue or organ damage.

After a GHB overdose, drug users with addiction problems should seek treatment. An overdose can be seen as a sort of wake up call, and as treatment is fairly inexpensive and much more effective than quitting drug use “cold turkey,” it’s recommended by many physicians. To find a reputable treatment option, GHB users can contact Alcoholics Anonymous (AA) or Narcotics Anonymous (NA).

All GHB overdoses should be treated very seriously. If you notice the signs of a GHB overdose and you know that the drug has been consumed, contact an emergency medical phone number immediately.

No related posts.


Copyright © 2014 Internet Brands, Inc. All rights reserved. Terms of Use | Privacy Policy | Health Disclaimer | Cookies